This is topic Feel like crap...am I Herxing? zith and Mepron in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/90775

Posted by jenn (Member # 21687) on :
 
Just posted that Mepron added to my daily schedule was my new BFF. That was until the last few days, I feel like @^%$! Tired, achy,irritable...but mostly TIRED! Just added Mepron 10 days ago to Zith 500mgs 1x day. Am I having a HERX reaction? I'm guessing Yes. How do you know the difference between Herx and flair up??? This is tooo confusing. How can you help the Herxing,...detoxing yourself. Do HOT HOT showers help?
 
Posted by Lymetoo (Member # 743) on :
 
YEP! As long as you're taking abx, you can count on these increased symptoms being a herx, not a flare.

[group hug]

Hope you feel better soon!
 
Posted by Keebler (Member # 12673) on :
 
-
HOT HOT showers can be very hard on your body in many ways and make the exhaustion worse.

WARM baths in Epson Salts can help. You can keep it cozy warm enough to sweat and relax - but never too hot.
-
 
Posted by jenn (Member # 21687) on :
 
Thanks soooo much! Guess the HOT HOT showers made it worse. Thought it was a herx but nothing about this is text book...lol
I thought that the HOT water would be a release for the toxins????
 
Posted by Jill E. (Member # 9121) on :
 
I've been on Mepron, Malarone and Biaxin for months and the fatigue and depression are so profound, my quality of life has become very unproductive and sad. I feel like I have cement running through my body, it is so weak and fatigued. This is normal for Babesia treatment - the fatigue and depression, and of course other things like sweats, air hunger.

I keep trying to remind myself, this is medication-induced or a herx, it's not me, it's not you. I hope this helps a bit!

Jill
 
Posted by MariaA (Member # 9128) on :
 
Jill (and not Jenn)-
since you've been on the medications for a few months (unlike Jenn), you might want to ask your LLMD about a short break from them. I think that LLMD's have different opinions on "drug holidays", but depression is a serious side effect of some of these drugs, and it's possible that a short drug holiday might help.

I found that about 3.5 months into Biaxin/Mepron therapy, I had crippling depression that at one point turned into suicidal feelings (I'm NOT prone to either depression or suicidal thoughts normally at all). I took a week off of both the Biaxin (which I thought was the problem in my case), the bad feelings went away in a couple of days, when I cautiously re-started the drug I was fine for a few more months of the same therapy with no emotional issues whatsoever.
A lot of patients here on Lymenet report that Mepron causes them depression. I think that babesia treatment often does in general. I don't think it's a good idea to 'power through' it if it's actually a herx or a side effect of the drug.

Do discuss this with your doctor, though.
 
Posted by MariaA (Member # 9128) on :
 
Jenn,
I'm not too surprised to hear you're having a herx of some sort a week or two into treatment. I'm sorry to hear it, it- achy, irritable, and tired sounds familiar to me. In my case I think I didn't get that till a few weeks in, but it got better for a while after that, with some ups and downs.
Hope you can rest and do some self-care like the hot showers idea and hope the fatigue and such is tolerable.
 
Posted by Lymetoo (Member # 743) on :
 
PS.. My statement was a generalization.. not set in stone!
 
Posted by WildCondor (Member # 434) on :
 
Listen to Lymetoo...its most likely a herx ....whenever you are on antibiotics just try to assume its that.
 
Posted by sparkle7 (Member # 10397) on :
 
This is very interesting... I was feeling like this, too. The only difference is that I am taking herbs - no abx.

I started feeling like this right away after about 5 drops of Nutramedix Quina, 2 X a day. I added the herb cryptolepsis, as well. My pain level increased & I just felt like garbage (for lack of being able to use the expletive). I haven't been depressed but just grouchy & not in the mood to take any B$.

I'm usually fairly patient but I'm getting fed up with stuff alot more quickly... I was wondering it I just have to grin & bear it. I read that herbal treatment of babesia can take 6-9 months.

This confirms that what I'm doing must be effective. This actually makes me feel better. I had no idea if the herbs were actually working & if I was getting to the babesia.

Seems we have similar symptoms, jenn.
 
Posted by seekhelp (Member # 15067) on :
 
Oh I told you this best friend turns on you. [Smile] Sorry you're feeling bad.
 


Powered by UBB.classic™ 6.7.3